Doctor insights on:
Muscle Relaxers That Do Not Cause Drowsiness
Are there any muscle relaxant medications that do not cause drowsiness or tummy upset? For back pain, thanks
I'm afraid not: Tizanidine is the least likely to cause drowsiness (50% of people taking it get sleepy). The trade-off is that it's less proven to help acute back pain than cyclobenzaprine which seems to make almost everyone drowsy. Baclofen is just as bad. I usually recommend cyclobenzaprine at the 5mg dose taken just at bedtime for those who find it overly sedating during the day. Usually short-term use only Read more
It is a body tissue that has the ability to contract. It shortens and generates force. It relaxes and returns to its original length. Muscles move joints, stabilize the body, move air and food through the organs, act as valves for bladder, bowel and other organs. They control movement of the eyes. They help us express ourselves by changing the shape of our ...Read more
None that wok: None that work well.Get a more detailed answer ›
Virus: Viral illness or the flu are the major possibilities. Read more
They can: These medications have several side effects. If taking these medications are new to you and you did not have these symptoms prior to starting them, then it is likely that they are side effects. The question is which medication is causing them. The only way to know is to consider stopping one of them at a time to see if the side effects improve. Discuss with your doc. Read more
Drug rash: Almost any medication can cause a rash and some muscle relaxers have an increased incidence of causing rashes. The rash will take about 10 days to appear with the initial exposure but can appear immediately after subsequent exposures. Also, after 1 year of constant use without a problem, it is very rare to develop a rash. Read more
Sphincter or Bladder: The sleep medication or muscle relaxation can cause a relaxation in the sphincter, which is very short in women. When the sphincter relaxes too much, the urine can't be stored and leakage then results. There are other causes, including overactive bladder, 'spasm' of the bladder at night, and rarer causes. Adjusting the medications and a urology consult would be advisable. Read more
Narcolepsy?: Some patients have narcolepsy and cataplexy. It is characterized by sudden and transient episodes of bilateral loss of muscle tone without loss of consciousness often triggered by an emotional stimulus such as laughter, surprise, anger, fear or humorous situations. Other reasons are sleep paralysis (weakness on awakening), what could be normal. Read moreSee 1 more doctor answer
Current lithium level is 1.66, can this cause symptoms like, exhaustion, sleepiness, off balance, weird visual disturbances, shakiness, jerky muscles?
Yes!: The symptoms you describe can all be due to a high lithium level. It's very important to keep the level within the therapeutic range, and levels over 1.5 are considered toxic. However the timing of the lab test relative to your dose matters. Please contact your physician as soon as possible for instructions on what to do with the dose and when to check again. Read more
What are some effective muscle relaxers that would work well for spasms caused by multiple hnp? Tried tizanidine, skelaxin (metaxalone) and baclofen with no luck
Will muscle relaxers help with stiff neck caused from surgery or will I have to go through with physical therapy. My nerves are still going haywire.
How to ease pain caused by fowlers syndrome? No infection, indewl catheter hurting lots on most painkillers and muscle relaxers but still lots of pain
Eliminate the cause: Did you have an injury or dental work done on the front of your teeth? If so, this is one major cause of your problem. You will need to see a QRA Practitioner to identify if this has reflected to your bladder and your ovaries. You may also be Iodine deficient. This will affect your ovaries and thus affect your bladder. Read more
Yes: This can occur with many medications including these two different types of muscle relaxants but this incidence is typically low. With physician supervision, discontinuation of these medications for moderate length may help determine whether the drug is the culprit or that you require further cardiac testing. Read more
Left eye flickering non-stop. What could be the cause and solution? Can she take muscle relaxant?
Several different rheumatological disorders are characterized by pain and fatigue on a chronic basis.
Sometimes acute viral syndromes can cause these symptoms for a short time. Read more
Can opiates cause anxiety? Am on Percocet, Dilaudid & muscle relaxant for severe leg pain. Outlook for healing is good yet I am very anxious. Thanks.
Thank you for informing about Kidney and Ureter stones, Anemia and Insomnia.
Dilaudid can cause Anxiety,
Both Percocet and Dilaudid are narcotic pain medications and can be habit forming.
Anxiety can be due to your Kidney and Ureter stones, stresses of relationship, marriage, separation, loneliness and finances.
See Urologist for Diagnosis.
See Psychiatrist for Therapy, Pain Management, Relaxation Read more
Painful spasms or cramps in both legs since two days. Taken muscle relaxant (methocarbamol) as per doctor's advice but pain is still same. Causes?
Electrolytes: If the medicine is not helping, you can stop it. Did your MD check your electrolyte levels? Are you dehydrated? What is your exercise level? The cause of your cramps and spasms should be established before continuing any medication that is not helping. Read moreSee 1 more doctor answer
- Talk to a doctor online
- Do muscle relaxers cause constipation?
- Do muscle relaxers help with pain?
- Do muscle relaxers help with anxiety?
- Do muscle relaxers get you high?
- Do muscle relaxers help menstrual cramps?
- Drowsiness causes
- Can muscle relaxers cause redness and itchiness could i be allergic to them?
- Non-drowsy muscle relaxers
- Do muscle relaxers thin the blood?